Alert archive / Louisiana / Special Weather Statements in 2018
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at May 27, 2018, 3:21 PM CDT for Terrebonne Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2018, 3:21 PM CDT (20:21 UTC)
- Expired
- May 27, 2018, 3:45 PM CDT
- In force
- 24 min
- Issued by
- NWS New Orleans, LA
County Terrebonne Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 696 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
710
WWUS84 KLIX 272021
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
321 PM CDT SUN MAY 27 2018
LAZ065-066-272045-
Lower Terrebonne-Upper Terrebonne-
321 PM CDT SUN MAY 27 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TERREBONNE
PARISH...
At 320 PM CDT, a strong thunderstorm was located 12 miles southwest
of Bayou Cane, or 13 miles west of Houma, moving northwest at 10 mph.
Winds in excess of 30 mph are possible with this storm.
This storm will remain over mainly marshy areas of north central
Lower Terrebonne and southwestern Upper Terrebonne Parishes.
LAT...LON 2957 9115 2972 9094 2972 9090 2951 9078
2940 9094
TIME...MOT...LOC 2020Z 142DEG 9KT 2952 9092
$$
24/RRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at May 27, 10:53 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, May 27, 10:53 AM CDT, 4 hours 28 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1053 AM CDT Sun May 27 2018
.UPDATE...
All of the tropical watches have been cancelled. Adjustments were
also made to the POP, weather, and sky cover forecast to better
reflect ongoing radar trends for today. A fairly sharp
precipitation gradient should be in place through tomorrow with
higher rain chances and cloud cover over the eastern zones and a
lower rain chances and less cloud cover further to the west. The
only area that has a mention of heavy rainfall is in far eastern
portions of coastal Mississippi. Otherwise, scattered light to
moderate rain showers and a few thunderstorms are expected today
and tomorrow. Temperatures are on track at this time.
&&
.AVIATION...
Seeing cyclonically curved banding nature to what few showers are
currently on radar. This should be the case for the next 12-24 hours
due to outer fringe flow of Alberto. General VFR conditions to
prevail outside of these brief passing bands at times, which may be
difficult to time out in distant future, but based on radar trends
when they appear in the short-term. 24/RR
&&
.MARINE...
The Tropical Storm Watch has been cancelled for the coastal waters
and was replaced by a Small Craft Advisory due primarily to higher
swells generated from the Subtropical Storm source region. Any
holiday weekend boating should be done with extreme caution outside
of the protected waters. 24/RR
&&
.DECISION SUPPORT...
DSS code: BLUE
Deployed: none.
Activation: none.
Activities: Monitoring Subtropical Storm Alberto
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for Slight risk severe or
excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 86 69 85 69 / 20 20 40 30
BTR 88 71 88 72 / 20 20 30 20
ASD 86 71 86 72 / 30 30 60 50
MSY 86 74 87 75 / 30 30 50 40
GPT 83 72 86 74 / 30 40 80 70
PQL 83 71 84 71 / 50 50 90 80
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 7 PM CDT Monday for GMZ532-536-538-
552-555-557-570-572-575-577.
MS...Flash Flood Watch through Tuesday evening for MSZ082.
GM...Small Craft Advisory until 7 PM CDT Monday for GMZ536-538-552-
555-557-570-572-575-577.
&&
32Hazardous weather outlook, May 27, 11:14 AM CDT, 4 hours 7 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1114 AM CDT Sun May 27 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-280415- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1114 AM CDT Sun May 27 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This Afternoon and Tonight A Flash Flood Watch is in effect for Jackson County. Small Craft Advisories are in effect for the sounds and open waters of the Gulf of Mexico. .DAYS TWO THROUGH SEVEN...Monday through Saturday A Flash Flood Watch is in effect for Jackson County through Tuesday. Small Craft Advisories are in effect through Monday for the sounds and open waters of the Gulf of Mexico. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 32
In the hours before
Special weather statement, May 27, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
321 PM CDT SUN MAY 27 2018
LAZ065-066-272045-
Lower Terrebonne-Upper Terrebonne-
321 PM CDT SUN MAY 27 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TERREBONNE
PARISH...
At 320 PM CDT, a strong thunderstorm was located 12 miles southwest
of Bayou Cane, or 13 miles west of Houma, moving northwest at 10 mph.
Winds in excess of 30 mph are possible with this storm.
This storm will remain over mainly marshy areas of north central
Lower Terrebonne and southwestern Upper Terrebonne Parishes.
LAT...LON 2957 9115 2972 9094 2972 9090 2951 9078
2940 9094
TIME...MOT...LOC 2020Z 142DEG 9KT 2952 9092
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:20 PM CDT | Special Weather Statement | LIX | Saint Tammany | 25 min |
| May 26, 7:46 PM CDT | Special Weather Statement | LIX | Saint Tammany | 29 min |
| May 27, 4:26 AM CDT | Small Craft Advisory | LIX | 35 hr |
Nearby
Special Weather Statements in Louisiana, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.